MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 11MM; SEE H10

EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 11MM; SEE H10
Model Number PS TIBIAL INSERTS SZ 3, 11MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal notification, that patient, underwent initial bilateral knee replacement surgery on (b)(6) 2008 and was implanted with a optetrak device.Specifically, plaintiff was implanted with a optetrak posterior stabilized tibial insert, along with an optetrak stem, optetrak patella, optetrak screws, a optetrak tibial tray, and a optetrak posterior stabilized femoral component.Following the surgery, plaintiff began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.Plaintiff underwent a left knee revision surgery on (b)(6) 2022, approximately 14 years 2 months post initial procedure.Plaintiff continues to experience pain and discomfort on a daily basis in both of her knees which limits her daily activities and quality of life.No device return anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
Procode: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Please note the concomitants listed are for the left and the right knee.It was not possible to determine which products have been implanted specifically in the left or right knee based on the information received for this patient.Concomitant medical product: concomitants: 200-03-35 - one peg patella 35mm, lot #: 0999305; 200-03-35 - one peg patella 35mm.Lot #:1055246; 200-04-33 - cemented finned tib.Tra sz 3f/3t, lot #:1070663; 200-04-33 - cemented finned tib.Tra sz 3f/3t, lot #:1131262; 234-02-03 - optetrak asy,ps cemented femoral, sz 3, lot #:1092784; 234-03-03 - optetrak asy,ps cemented femoral, sz 3, lot #:1123069; 204-23-11 - ps tibial inserts sz 3, 11mm, lot #: 0882761.***serial number (b)(4) is confirmed to have been packaged in a vacuum bag that does not contain evoh.204-23-11 - ps tibial inserts sz 3, 11mm, lot #: 1098144.***serial number (b)(4) is confirmed to have been packaged in a vacuum bag that does not contain evoh.
 
Additional Manufacturer Narrative
Additional information: b5, b6.
 
Event or Problem Description
Additional information received by the legal department on 19 feb 2023: operative report and revision operative report "[relevant information]" preoperative diagnosis for bilateral total knee arthroplasty- bilateral knee degenerative joint disease.Dob: (b)(6) 1939.Female.The patient was sent to pacu in stable condition.Left knee revision- the knee was examined under anesthesia and found to have poly wear and loose components with decreased bone integrity.An extensive synovectomy was performed, there was obvious wear and oxidation of the poly.The bone quality was poor.The patella was found to be stable and not oxidized; therefore, left in place.
 
Additional Manufacturer Narrative
H10.Additional information- d1, d4 serial number, exp date, d8, h4.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of prosthesis wear and insufficient bonds between the knee components and the bones, which led to aseptic (non-infected) loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear and loosening could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.H6: correct codes to reflect investigation results.

Brand Name
PS TIBIAL INSERTS SZ 3, 11MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16378276
Report Number1038671-2023-00169
Device Sequence Number6327466
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2012
Device Model NumberPS TIBIAL INSERTS SZ 3, 11MM
Device Catalogue Number204-23-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/19/2023
11/06/2023
11/28/2023
09/08/2026
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/27/2023
11/15/2023
11/28/2023
09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale